I am a nursing student with ADD who has been taking methylphenidate (Ritalin) for over a year. On days when I take methylphenidate I become tacchycardic; my resting heart rate often reaches 100 BPM, 30 beats over my baseling resting heart rate. I am especially concerned when I excercise (which I do at least 6 times a week) for my heart rate becomes dangerously fast. I have tried other medications for ADD, but have found that only stimulants help me. My psychiatrist wants to put me on Beta Blockers, but I am resistant as I fear they will make me tired (and I need lots of energy for nursing school). I have been searching for herbs or alternative remidies for tachycardia, and was wondering if you may have any suggestions.
Since you tachycardia is most likelt to be resultant from Ritalin then either decreasing the dose or stopping it altogether is the correct move. However, I am not a psychiatrist and do not usually treat people with ADD, so I can't recommend you another drug.
I would advise you to try the beta blocker since you seem resistant to switching medications. It may make you tired, but it may not. Just start at a low dose and titrate it upwards slowly. These medications are generally well tolerated if prescribed in this manner.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.